MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and a non-penumbra microcatheter.During the procedure, the physician attempted to advance a ruby coil through the microcatheter and encountered resistance.Subsequently, the ruby coil pusher wire became kinked.Therefore, the ruby coil was removed.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 and is being included on this follow-up #02: 3005168196-2019-02311.Box 10./11.Narrative/corrected data during functional testing, the embolization coil was able to advance from its introducer sheath without issue; however, the coil detached once outside of the sheath due to the fractured pusher assembly.No additional function testing could be performed.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end.The pusher assembly was kinked and fractured approximately 5.0 cm from the proximal end.The pusher assembly was kinked at approximately 59.0 and 72.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed offset coil winds and a kinked pusher assembly.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.Forcefully advancing against resistance may also contribute to damage such as a kink.The pusher assembly was kinked and fractured on the proximal end; this damage is likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9454547
Report Number3005168196-2019-02311
Device Sequence Number2114344
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF90636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer02/21/2020
02/21/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date03/01/2020
03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005